MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-4-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an echelon 10 microcatheter met resistance at the distal end of the catheter when advanced over a neuro guidewire.An axium prime bare coil was delivered through the same microcatheter, however, the coil could not be smoothly pushed out of the microcatheter.The intermediate catheter was raised and additional tension was applied, but the problem persisted.Subsequently, both the microcatheter and coil were replaced with new medtronic ones to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing coil embolization surgery for treatment of an unruptured, saccular, right middle cerebral artery with a max diameter of 2.44 mm and a 1.45 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Femoral artery access vessel diameter was 4.12 mm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Additional information was received.The coil came out of the introducer sheath smoothly, and a continuous catheter flush was administered during the procedure.No kink or damage was observed on the coil, pushwire, or catheter after removal, and there was no damage to the catheter hub.The guidewire used was not a medtronic product.The guidewire was hydrated according to the ifu, and its tip was shaped.No kink or damage was found on the guidewire, and the cause of the resistance encountered during the procedure could not be determined.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium prime coil and an echelon-10 micro catheter were returned for analysis within a shipping box; within a sealed biohazard pouch and within a secondary sealed tyvek biohazard pouch.The axium prime coil was returned with introducer sheath.Visual inspection/damage location details: (pli-10) the axium prime coil pushwire was found to be broken but retained by release wire at ~6.3cm and bent at ~38.8cm from proximal end.The axium prime coil was found to be already detached and not returned.The introducer sheath was found to be kinked at middle section.No other anomalies were observed.(pli-20) the total length of the echelon-10 micro catheter was measured to be ~155.7cm.The usable length of the echelon-10 micro catheter was measured to be ~147.9cm which is within specification.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub, catheter body or distal tip.The echelon-10 micro catheter distal tip was noted to be pre-shaped.No other anomalies were observed.Testing/analysis (including sem reports): (pli-10) the axium prime coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.(pli-20) the echelon-10 micro catheter was flushed, and water exited from the distal tip.The echelon-10 micro catheter was then tested with an in-house axium implant coil.The axium implant coil was inserted into the catheter hub, through the catheter body and exited distal tip without issue.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium prime coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was unable to be confirmed.No damages were found with the returned echelon-10 micro catheter that would have contributed to the reported resistance.In addition, an in-house axium implant coil was able to enter and pass through the distal tip without issue.Possible contributing factor to ¿catheter resistance at hub¿ is ancillary device damage.The root cause could not be determined.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24053573
Report Number9617601-2026-00244
Device Sequence Number9707041
Product Code KRD
UDI-Device Identifier00763000313661
UDI-Public(01)00763000313661(17)270914(10)229655950
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-4-3D-ES
Device Catalogue NumberAPB-1.5-4-3D-ES
Device Lot Number229655950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Initial Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale